MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 19AECJ-502
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 19mm masters series valve was selected for implant.During placement of the valve holder was removed and one of the leaflets broke and fell down into the left ventricle cavity.The valve was removed and exchanged for a 17mm masters series valve.There was a clinically significant delay in procedure.The patient was reported to be instable condition.
 
Additional Manufacturer Narrative
The reported event of a "broken" leaflet could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use artmt100122073 ver.A, "proper valve size selection is crucial.Do not oversize the valve.If the native annulus measurement falls between two sjm¿ masters series mechanical heart valve sizes, use the smaller size sjm¿ masters series mechanical heart valve." "to minimize direct handling of the valve during implantation, do not remove the holder/rotator until the valve has been seated in the annulus.".
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6.The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged from the orifice and fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflet dislodgment and fracture could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9547306
Report Number3003681312-2020-00001
Device Sequence Number2245876
Product Code LWQ
UDI-Device Identifier05414734053877
UDI-Public05414734053877
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number19AECJ-502
Device Catalogue Number19AECJ-502
Device Lot Number6822431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer03/12/2020
08/06/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/16/2020
08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight48